will it ever end

It's 3 am, can't sleep my legs just will not stop.I have had RLS since I was in my 30's, I am now 62.I am on a very high dose of requip, well the generic of it. I take 2.5 mg three times aday and 4 mg at bedtime.Ihave been on this dose for about a yr. now it's not working.I am completly miserable , my legs feel like they have been beaten .just can't really describe the feeling .It is the most horrible feeling I have ever felt.Norco helps but can't make the doctors understand how bad RLS is. They just will not give me a pain pill .I live in Alabama, there are no doctors here who understand how bad RLS is.I would travel anywhere to find a doctor who understands.

16 Replies

oldestnewest
  • Hi paulamae,

    You posted nine months ago and it was suggested in the replies you received that you were suffering with Augmentation. Unfortunately, your situation appears to be the same now as it was then.

    This link may be of help you. sleepreviewmag.com/2015/02/...

  • Read the link that Kaarina has posted for you and look back at your post from 9 months ago.

  • Well Paulamae your prob will never go away as you are making it worse by all the Requip you are taking, look on this site and sort yourself out ,

  • I am 67,I have been on every RLS medication made. My Neurologist just put me on neopro, and it changed my life. Three are dIfferent dosages, so they will probably start you out with the lowest. Then see if that or maybe up the dosage. I still take one large dose of Mirapex. I could probably up the dosage and not need the Mirapex, but this works so well for me I want to change anything. I have had RLS since my teens. At this point if tried to take my neopro away, I would have to hurt them.

  • Hi Paulamae, sorry to hear how tough things are for you. Your Requip dosage does seem very high. I take 4mg per day of slow release Requip and my consultant reckons that is the max anyone should be taking (unless they suffer from Parkinson's disease). However, like you I found that the drugs were no longer keeping the RLS at bay and asked for some help. He has consequently put me on Lyrica in addition to the Requip and it has allowed me to have much improved sleep patterns.

  • For many years I suffered from RLS but over recent months I hardly have had any problems. Each night I take the following medication: 2 x 180 microgram Pramipexole and 1 x 350 microgram Pramipexole. I tried other medication but this proved to be the best. I do sleep better now. As a side thought I do get RLS sometimes, which I have realised is caused by the pressure on my bladder in wanting to urinate. Once having gone to the toilet the feeling goes away. Could it be pressure on the bladder somehow related to the possible cause of some form of RLS. Interesting!

  • I feel for you it is so hard to understand if you don't have this problem like we have. RLS is sometimes undescribable to people that don't understand it. I would ask the doctor to change your medicine sounds like it's not working at all. I hope you feel better soon

  • I believe there are some neurologists at Johns Hopkins in Baltimore that specialize in RLS

  • It sounds like you are augmenting on the Requip - in other words, it may have helped your symptoms before, but now your symptoms are back, or are worse than than they were. Some doctors are ignorant about RLS and PLMD, and how they need to be treated - yours may be one of them. You need to take a more active role in your treatment: Do some research - call neurologists in your area and find one who is familiar with RLS and its treatment, then ask your doctor to refer you to that neurologist. If that isn't possible, then go to RLS.org, contact them and ask for written materials to give to your doctor so that he/she can educate himself, but read all the materials before you hand them over, so that you can discuss your treatment knowledgably with him(her). You need to educate yourself about ALL treatments and, most importantly, the side effects of them. NO ONE TREATMENT HELPS EVERY RLS SUFFERER. I put that in all caps because I have seen countless people asking other RLS sufferers what they can take, and it's just not that simple. Requip might be a life saver for one person, for awhile, and then become their worst nightmare possible, or it may not work at all! Horizant ( gabapentin ) is one drug that is prescribed for RLS. I am on a schedule to increase the dosage of this drug, up to what will completely stop the symptoms with the fewest side effects, because the methadone that I've been taking for a couple of years has side effects that I can no longer tolerate. One of these 2 drugs might work for you, but you will only know that if you take them. There are also treatments that are not drugs: magnesium (400-500mg taken at bedtime), iron infusions, tart cherries, soap in the bed, homeopathic remedies, dietary or lifestyle changes. This is a lifelong struggle that does not have one lifelong solution.

  • I would be interested to know what dosages of gabapentin you are taking and increasing to Arksoto?

  • Arksoto is on Horizant which is not a direct substitute for Gabapentin. It is gaba plus enacarbil which helps the stomach to absorb and use the gabapentin.( which , on its own , is not well absorbed by the stomach.)

    The main problem with straight gaba is that an effective dose has to be too high and create side effects and lead to withdrawal problems when and if you need to come off it. 900 mg pd would be a max effective dose for rls. If that's not working , then one needs to look at Horizant , if available , or combining with other meds.

    Cheers.

  • So what are the dosages of Horizant? He had said he was on a schedule of increasing. What is the starting dosage and what is the schedule? Really appreciate the help.

  • For rls , the dose would be 600mg once a day.

    Going up to 1200 will not give improved results but worse side effects- somnolence .

    You're welcome !

  • Do you live anywhere near Birmingham Alabama? I have found a recommended doctor there?

  • I live 4 hours away but if there's a doctor there that can help me I will go, thanks.

  • it sounds as if you have augmentation all that requip its no good for you, I know ,because I've been there, & maybe if you start taking some pain killers, like tramadol, new drug for RLS Taginact, these are opioids drugs the tramadol its brilliant for RLS but I cannot take it because it makes me itch constantly, so does the Targinact but I put up with it but they are brilliant (when I first started taking it) for RLS,but it sounds to me that you have augumentation,I no I've been there. the recommended dose of requip is 4mg a day, you are taking nearly 12mg a day not good at all please read Kaarina & press on the link it tells you all about augmentation.

You may also like...